Tennessee, 2005Strong Wind in Tennessee, December 5, 2005
December 5, 2005 · NWS MEG · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 4, 8:45 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 4, 8:45 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CST SUN DEC 4 2005
.DISCUSSION...
AREA OF LIGHT RAIN HAS THINNED OUT CONSIDERABLY SINCE THIS AFTERNOON
AMD IS NOW CONFINED TO SOUTHEAST SECTION OF THE FORECAST AREA. HAVE
TRIMMED BACKED POPS FOR TONIGHT. TEMPERATURES OVER THE AREA WHERE
THE RAIN IS FALLING REMAIN ABOVE FREEZING AND SHOULD STAY THAT WAY
OVERNIGHT SO HAVE REMOVED ANY MENTION OF A MIX. IN ADDITION...ONCE
THIS RAIN MOVES OUT OF THE REGION OVERNIGHT...THERE SHOULD BE NO
ADDITIONAL PRECIPITATION SO HAVE REMOVED ANY MENTION OF
PRECIPITATION FOR MONDAY MORNING.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 4, 4:07 PM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST SUN DEC 4 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
407 PM CST SUN DEC 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
SCATTERED ELEVATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
ACROSS NORTH MISSISSIPPI...PRIMARILY SOUTHEAST OF A TUPELO TO
CLARKSDALE LINE THIS EVENING. SMALL HAIL WILL BE POSSIBLE WITH ANY
OF THESE THUNDERSTORMS THIS EVENING.
AFTER MIDNIGHT TONIGHT THERE IS A SLIGHT CHANCE THAT LIGHT RAIN MAY
BRIEFLY MIX WITH OR CHANGE TO SNOW BEFORE ENDING ACROSS SOUTHERN
PORTIONS OF WEST TENNESSEE...SOUTHEAST OF THE JACKSON AREA...AND
ACROSS EXTREME NORTHEAST MISSISSIPPI...TO THE NORTH OF THE TUPELO
AREA. IF ANY LIGHT SNOW DOES FALL...IT SHOULD NOT ACCUMULATE AND
NO TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JLH
Strong Wind, Gibson
- When
- December 5, 1:00 AM CST to 2:00 AM CST
- Where
- Gibson forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $18,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.997, -88.933 (the zone’s center; the record gives no point)
Part of the roof of a building used for after school tutoring was blown off.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 5 to 7, 20053 deaths · 1 event
- Tornado in Georgia, December 5, 20052 injured · $750,000 · F1 · 1 event
- Tornado in Florida, December 5, 2005$1.3 million · F1 · 1 event
- Tornado in Georgia, December 5, 2005F2 · 1 event
- Heavy Snow in Virginia, December 5 to 6, 2005$40,000 · 4 events
- Tornado in Georgia, December 5, 2005F1 · 1 event
- High Wind in South Dakota, December 5, 2005$20,000 · 58 kt wind · 3 events
- Heavy Snow and Winter Weather in New Jersey, December 5 to 6, 200516 events
- Cold in Nebraska, December 5 to 6, 200516 events
- Winter Storm in Virginia, December 5 to 6, 200515 events
- Winter Weather in Virginia, December 5 to 6, 200513 events
- High Surf in Hawaii, December 5 to 6, 200511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483025.